MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SOFT STRAIGHT 300CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SOFT STRAIGHT 300CM; WIRE, GUIDE, CATHETER
Catalog Number M00326310
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during stenosis case, when the physician used the subject guidewire to super select the vessel, under dsa (digital subtraction angiography) the physician found distal of the subject guidewire fractured at c3 segment.The physician then used middle catheter and balloon as a medical intervention to take the fractured subject guidewire out.It took the physician about 2 hours to take the fractured subject guidewire out.The current condition of the patient is stable.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the distal 11cm was noted to be broken fractured with the core wire exposed.There was some shaping noted to the distal tip of the guidewire.The distal niti fracture was imaged with exposed core wire (15mm).The core wire fracture was imaged with necking noted to the fracture point.The proximal niti fracture point was imaged.A functional inspection was not performed as the guidewire was fractured.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that, the operator used guidewire to super select the vessel and under dsa (digital subtraction angiography) the operator found distal of the guidewire fractured at c3 segment.The operator then used middle catheter and balloon to help to take the fractured guidewire out.Additional information provided by the customer indicated that continuous flush was set up and maintained throughout the clinical procedure and the patients anatomy was not tortuous.The device was returned for analysis, the guidewire niti tubing was noted to be fractured towards the distal tip with the core wire fractured and exposed.There was necking noted to the core wire fracture point, which is indicative of tension forces being applied to the guidewire.It is probable that the guidewire fractured as a result of forces applied to the guidewire during use.An assignable cause of procedural factors will be assigned to the reported and analyzed 'guidewire distal tip broken/fractured during use', as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
SYNCHRO2-14 SOFT STRAIGHT 300CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18576227
Report Number3012931345-2024-00016
Device Sequence Number21122972
Product Code DQX
UDI-Device Identifier04546540688743
UDI-Public04546540688743
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2025
Device Catalogue NumberM00326310
Device Lot Number0000204579
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/11/2024
Supplement Date Received by Manufacturer02/22/2024
Initial Report FDA Received Date01/24/2024
Supplement Report FDA Received Date02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GATEWAY BALLOON (STRYKER); MIDDLE CATHETER (UNKNOWN); STENT (UNKNOWN)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient RaceAsian